Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 43, NWS Corpus Christi, TX

June 20, 2006Calhoun County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2006, 2:20 AM CDT for Calhoun County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2006, 2:20 AM CDT (07:20 UTC)
Expired
Jun 20, 2006, 4:15 AM CDT
In force
115 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1335 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 10:40 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 19, 10:40 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 PM CDT MON JUN 19 2006

.UPDATE...INCREASED POPS OVER PORTIONS OF THE EAST AND SKY COVER
ACROSS ALL BUT THE FAR WEST OVERNIGHT/TUESDAY. ALSO TWEAKED WINDS
OVERNIGHT. MID-LEVEL CYCLONE WITH TROPICAL THUNDERSTORM
EPISODES(PRIMARILY THE NORTHEAST CWA) STILL EXPECTED
OVERNIGHT/TUESDAY WITH RADAR IMAGERY ALREADY SHOWING ROBUST
CONVECTION JUST NORTHEAST OF PORT OCONNOR.

&&

.MARINE...MAINTAINED SCEC CONDITIONS FOR THE NEARSHORE/OFFSHORE
WATERS THROUGH THE OVERNIGHT HOURS AS INFLOW FEEDS ORGANIZING CONVECTION.

&&

.AVIATION...VFR CONDITIONS WL CONTINUE ACROSS MUCH OF THE AREA
THROUGH AT LEAST 07Z TUE.  BETWEEN 08Z AND 16Z TUE...WIDESPREAD MVFR
CEILINGS WL PREVAIL ACROSS MOST OF THE ERN ONE-HALF OF THE AREA AS
SHOWERS AND THUNDERSTORMS DEVELOP DUE TO THE WEST-SOUTHWESTWARD
MOVING WARM-CORE LOW PRESSURE SYSTEM (WHICH IS CURRENTLY LOCATED
NEAR HOUSTON).  IFR CEILINGS AND VSBYS WL ALSO OCCUR WITHIN THE
HEAVIER BANDS OF PRECIPITATION...ESPECIALLY ACROSS THE VICTORIA AREA
DURING TUESDAY MORNING.  VERY LITTLE IMPROVEMENT TO CEILINGS ARE
EXPECTED EVEN INTO TUE AFTN AND EVE ACROSS SOUTH TX SINCE THE LOW
PRESSURE SYSTEM WL BE TRACKING RIGHT ACROSS SOUTH TEXAS DURING THIS
TIME.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...AND VICTORIA.

GM...NONE.

&&

BB/85...SHORT-TERM
MB/80...LONG-TERM
Hazardous weather outlook, Jun 19, 7:05 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
705 PM CDT MON JUN 19 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
705 PM CDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

AN UPPER LEVEL LOW ALONG THE UPPER TEXAS COAST WILL MOVE SLOWLY
SOUTHWEST TOWARD SOUTH TEXAS AFTER MIDNIGHT TONIGHT...RESULTING IN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM THE COASTAL
PLAINS EASTWARD TO THE COASTAL BEND. THE SHOWERS AND THUNDERSTORMS
WILL BE MOST NUMEROUS FROM THE VICTORIA CROSSROADS REGION TO THE
NORTHERN COASTAL BEND WHERE TORRENTIAL RAINS WILL BE CAPABLE OF
PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE UPPER LEVEL LOW WILL CONTINUE TO MOVE SLOWLY INTO PORTIONS OF
SOUTH TEXAS ON TUESDAY...RESULTING IN SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS. AGAIN...THE SHOWERS AND THUNDERSTORMS WILL BE
MOST NUMEROUS FROM THE VICTORIA CROSSROADS REGION TO THE NORTHERN
COASTAL BEND WHERE TORRENTIAL RAINS WILL ONCE AGAIN BE CAPABLE OF
PRODUCING FLASH FLOODING. 24 HOUR BASIN AVERAGE RAINFALL AMOUNTS IN
THESE AREAS ENDING TUESDAY EVENING WILL RANGE BETWEEN 3 AND 6 INCHES
WITH ISOLATED AMOUNTS BETWEEN 6 AND 10 INCHES. ELSEWHERE...BETWEEN 1
AND 2 INCHES IS EXPECTED ACROSS THE SOUTHERN COASTAL BEND WITH LESS
THAN 1 INCH OVER THE COASTAL AND RIO GRANDE PLAINS. SOME LOCALIZED
HIGHER AMOUNTS ARE POSSIBLE IN THESE AREAS AS WELL THOUGH.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY
OVER MOST OF SOUTH TEXAS...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON
FRIDAY. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE LOCALLY
HEAVY RAINFALL AND POSSIBLE FLOODING. AT THIS TIME...RAINFALL
AMOUNTS TUESDAY THROUGH THURSDAY ARE EXPECTED TO AVERAGE BETWEEN 1/4
INCH OVER THE SOUTHERN RIO GRANDE PLAINS AND SOUTHWESTERN COASTAL
BEND...TO AROUND 1 1/2 INCHES OVER THE NORTHERN COASTAL BEND AND
VICTORIA AREA. A FEW THUNDERSTORMS COULD ALSO PRODUCE WIND GUSTS TO
45 MPH MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS OVER
INLAND AREAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/MG/BB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:20 AM CDTFlash Flood WarningCRPCalhoun115 min
Jun 20, 6:18 AM CDTFlash Flood WarningCRPCalhoun117 min
Jun 20, 6:36 AM CDTFlash Flood WarningCRPRefugio114 min
Jun 20, 8:10 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio, Victoria3 hr
Jun 20, 11:08 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio3 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.